MTV 2020 Workshop, Agenda

The MTV Workshop begins on Tuesday, March 10, 2020, and will conclude on Wednesday, March 11, 2020. During the meeting, agenda titles below will link to a pdf of the presentation for talks and posters.


Submit your questions and participate in polls through SLIDO #MTV2020.

 
March 9, 2020  
Welcome Dinner
University of Michigan Museum of Art (UMMA) 
525 S State St, Ann Arbor, MI 48109
Guest Speaker: Megan Slinkard, CTBTO
   
March 10, 2020, Day 1 Presentations  
8:00 Registration  Rogel Ballroom, 2nd floor
  Breakfast and Poster Setup  Rogel Ballroom, 2nd floor
9:00 Welcome & Logistics  Prof. Sara Pozzi, MTV Director, U. Michigan
9:10 NNSA goals for MTV Mr. Randy Bell, Sr. Program Manager, NNSA US DOE
9:30 MTV Overview Prof. Sara Pozzi, MTV Director, U. Michigan
9:50 CEvNS for Nuclear Security Prof. Patrick Huber, MTV Faculty, Va. Tech
10:05 Neutrino-Induced Nuclear Fission Mr. Tyler Johnson, MTV Fellow, Duke U.
10:20 An Overview of Neutrino Directional Detection with Inverse Beta Decay Mr. Connor Awe, MTV Fellow, Duke U.
10:35 BREAK – 20 mins  
10:55 Fragment-by-Fragment and Event-by-Event Multiplicity Correlations in Fission  Mr. Stefano Marin, MTV Associate, U. Michigan
11:10 Dry Storage Fuel Cask Tomography Using Muons Mr. Jesus Valencia, MTV Fellow, U. New Mexico
11:25 Technology Development of 3-D CZT Detectors for MTV Applications Prof. Zhong He, MTV Faculty, U. Michigan
11:40 Adaptive Imaging:  Gimmick or Godsend? Mr. Niral Shah, MTV Associate, U. Michigan
11:55 Group Photo Rogel Ballroom, 2nd floor
12:00 General luncheon Rogel Ballroom, 2nd floor
  MTV Faculty luncheon Pendleton Ballroom, 2nd floor
13:30 PANEL: Policy
(45 mins)
Moderated by: Dr. Randy Bell, NNSA US DOE
Ms. Megan Slinkard, CTBTO
Dr. Mona Dreicer, LLNL
Prof. Alex Glaser, Princeton U.
Prof. Paul Wilson, U. Wisconsin
14:15 Melt-Cast Organic Glass Mr. Nathan Giha, MTV Fellow, U. Michigan
14:30 Development of Methodologies for Wide Area Environmental Sampling Ms. Emily Kwapis, MTV Fellow, U. Florida
14:45 BREAK – 15 mins  
15:00 Infrasonic Progression Mr. Milton Garces, MTV Faculty, U. Hawaii (Remote)
15:15 Characterizing Seismic Sources Dr. Göran Ekstrom, MTV Faculty, Columbia (Remote)
15:30 Poster Overview Presentations
(1-minute each)
All Poster Presenters
16:00 Poster Session A
(odd numbers, 45 mins)
Presenters stand by posters
16:45 Poster Session B
(even numbers, 45 mins)
Presenters stand by posters
17:30 Adjourn Day 1  

 

March 11, 2020, Day 2 Presentations  
8:00 Breakfast Rogel Ballroom, 2nd floor
9:00 PANEL: National Laboratory Partners
(45 mins)
Moderated by: Prof. Igor Jovanovic, U. Michigan
All National Lab POCs
9:45 Autonomous Mobile Robots for Managed-Access Inspections Dr. Alex Glaser, MTV Faculty, Princeton U.
10:00 Nondestructive Assay of Np237 Using Organic Scintillators Mr. Michael Hua, MTV Associate, U. Michigan
10:15 Plutonium Characterization for Forensics Applications in the Monitoring of Nuclear Fuel Cycle Prof. Sunil Chirayath, MTV Faculty, TAMU
10:30 BREAK – 20 mins  
10:50 Development of a Portable System for Epithermal Neutron Resonance Analysis Mr. Ethan Klein, MTV Fellow, MIT (Remote)
11:05 Stress monitoring in plants via chlorophyll fluorescence and pigment analysis Mrs. Lauren Finney, MTV Associate, U. Michigan
11:20 PANEL: Education & Outreach
(45 mins)
Moderated by: Dr. Shaun Clarke, U. Michigan
Prof. Sunil Chiriyath, TAMU
Mr. Michael Hua, U. Michigan
Prof. Kim Kearfott, U. Michigan
Prof. Chris Perfetti, U. New Mexico
12:05 General Luncheon Rogel Ballroom, 2nd floor
  National Lab Engagement Luncheon Pendleton Ballroom, 2nd floor
All students and National Lab representatives
13:35 Closing Remarks & Student Awards Prof. Sara Pozzi and Mr. Randy Bell
14:00 Depart for lab tours  
14:30 Lab Tours – University of Michigan, Nuclear Engineering  2355 Bonisteel Blvd, Ann Arbor, MI, 48109
     
16:30 Adjourn Day 2  

 

Poster Presentations  
Poster # Research Title (links to poster pdf) Presenter Names
1 Measure of Proton Light Yield of Water-based Liquid Scintillator Mr. Edward Callaghan, MTV Fellow, UC Berkeley
2 Reactor Evaluation Through Inspection of Near-Field Antineutrinos Prof. Anna Erickson, MTV Faculty, Ga. Tech
3 lanTErn: a Handheld Time-Encoded Imager Mr. John Kuchta, MTV Fellow, U. Michigan
4 Sensitivity Analysis of Evaluated Neutron Parameters Mr. Matthew Lazaric, U. New Mexico
5 Advanced MLEM Algorithm for Truncated Space Imaging of High Flux Photon Sources Ms. Valerie Nwadeyi, MTV Fellow, U. Michigan
6 Gamma-Ray Imaging Using Pixelated CdZnTe  Mr. Daniel Shy, MTV Associate, U. Michigan
7 Development of 16N and 17N Sources for Calibration of a Large Gd-Doped Water Cherenkov Detector Mr. Kristofer Ogren, MTV Fellow, U. Michigan
8 Hammer: A Student-Driven Monte Carlo Research Code for Nonproliferation Mr. Kyle Beyer, MTV Fellow, U. Michigan
9 Rossi-alpha Measurements and Simulations of Reflected, Fast Metal Assemblies to Validate Organic Scintillators Mr. Caiser Bravo, MTV Fellow, U. Michigan
10 Analysis of the Isotopic Composition of Uranium Enriched By AVLIS Mr. Henry Burns, MTV Fellow, Ga. Tech
11 The Effect of Detection Threshold on Rossi-alpha Measurements Ms. Leah Clark, MTV Associate, U. Michigan
12 Preliminary Validation of the Two-Region Point Kinetics Model for Rossi-alpha Measurements Mr. Flynn Darby, MTV Associate, U. Michigan
13 Time-of-flight Facility for Epithermal Neutrons at Penn State University Mr. Nick Grenci, MTV Fellow, Penn State U.
14 Establishing Temporal Constraints on Radionuclide Exposure and Contamination from Time Signatures Preserved in Plants and Associated Microbiomes Ms. Isis Fukai, MTV Associate, UT Knoxville
15 Characterization of FS-3: A Detection System for Neutron-Photon Correlations in Fission Ms. Isabel Hernandez, MTV Fellow, U. Michigan
16 Evaluation of the Effect of Pulse Shape Discrimination of Fast, Fissioning Assemblies Mr. John-Tyler Iacovetta, MTV Fellow, U. Michigan
17 Point-Kinetic Neutron Multiplicity Distributions Using Stochastic Simulation and Deterministic Methods Mr. Jawad Moussa, MTV Fellow, U. New Mexico
18 Validation of Tin-Copper Graded Shielding for Plutonium Measurements Mr. Noah Kleedtke, MTV Fellow, U. Michigan
19 Linearity Characterization of Quantum Dot-Doped Organic Scintillators Mr. Aaron MacDonald, MTV Associate, U. Michigan
20 Detection of Fast Neutrons During Photon Active Interrogation Mr. Christopher Meert, MTV Associate, U. Michigan
21 Graph representation of a fuel cycle from Cyclus input Ms. Katie Mummah, MTV Fellow, U. Wisconsin
22 Measured and Simulated Energy-Multiplicity Correlations in Neutrons from the Spontaneous Fission of Cf-252 Mr. Eoin Sansevero, MTV Associate, U. Michigan
23 Millisecond Suppression of Counter-propagating Optical Signal using Ultrafast Laser Filaments Mr. Patrick Skrodzki, MTV Associate, U. Michigan
24 Extracting Neutron Energy Spectra Using a Handheld Dual Particle Image Mr. William Steinberger, MTV Associate, U. Michigan
25 Simplified Neutron Scatter Camera for Nuclear Safeguards Applications Mr. Taylor Harvey, MTV Fellow, U. Florida
26 The Do-It-Yourself Geiger Muller (DIYgm): Practical Experience with Construction and Planned Technical Enhancements Mr. Jordan Noey & Mr. Long Chung,
MTV Fellows, U. Michigan
27 Source Detection Through Geophysical Data Fusion Methods Mr. Jonathan Tobin & Mr. Samuel Takazawa,
MTV Fellows, U. Hawaii
28 Quantifying Moss Response to Pollution from Exposure to Increasing Levels of Copper and Uranium using Laser Induced Photoluminescence.   Ms. Kelly Truax, MTV Fellow, U. Hawaii
29 Analyzing Legacy Seismic Data from Nuclear Explosions using Modern Approaches Mr. John D. Wilding, MTV Fellow, Columbia U.

Lab tour – University of Michigan, Nuclear Engineering and Radiological Sciences

Tour participants will meet at the main lobby of the Mortimer E. Cooley Building: 2355 Bonisteel Blvd, Ann Arbor, MI, 48109.

Parking: Nearby parking is available.  A BLUE parking pass can be picked up from the main office at the Cooley Building. See the parking map.

Tour Start Time Laboratory  Faculty Lead and Tour Guides
14:30 – 15:00 Detection for Nuclear Nonproliferation Group

Prof. Sara Pozzi

Tour guide: Will Steinberger

15:05 – 15:35 Orion Measurements Group, Glenn Knoll Laboratory

Prof. Zhong He

Tour guide: Daniel Shy

15:40 – 16:10
Gerard Mourou Center for Ultrafast Optical Sciences

Prof. Igor Jovanovic

Tour guides: Patrick Skrodzki & Lauren Finney

16:20 – 16:50 Neutron Science Laboratory

Prof. Igor Jovanovic

Tour guide: Kris Ogren